MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 20ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1182000777
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
It was reported anonymously via medwatch that the customer recently purchased cardinal monoject syringes and the or has reported dosing errors (decreased dose/rate) while using theses syringes in their or (medfusion 4000) pumps.They tested the 20 ml cardinal monoject syringes on their alaris pumps and they were not recognized.Both manufacturers have been contacted regarding whether or not cardinal monoject syringes are compatible with their syringe pumps and the customer stated that they have been informed that accuracy of those syringes has not been established and that they should not use any size of the cardinal monoject syringes on either the medfusion or alaris syringe pumps.They believe this initially started when the covidien monoject syringes were substituted by their distributor.Still trying to determine but are purchasing bd syringes.There are only 3 brands that are compatible with alaris and apparently there are reports of leaks with terumo syringes and covidien monoject are no longer made so now only one manufacturer available that has syringe compatibility.Will try to limit to bd brand but not sure how to manage if there is a shortage of those syringes.
 
Additional Manufacturer Narrative
After a thorough review of the information received from the customer, it has been determined that this reported event does not meet the criteria for reporting as a serious injury and this report was filed in error.There was no patient harm, medical intervention, or details reported by the customer which indicate the patient was in substantial risk of a serious injury at the time of the event.If additional details are received, the reportability decision shall be re-evaluated.
 
Additional Manufacturer Narrative
The reported issue has been confirmed and a capa-crp-03163 has been initiated to further investigate.In addition, the reported device is part of a recall, event-2023-05729/res 93075.Please refer to the recall for additional details.

Brand Name
MONOJCT 20ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18125215
Report Number1282497-2023-10806
Device Sequence Number6554159
Product Code FMF
UDI-Device Identifier10884521010802
UDI-Public10884521010802
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number1182000777
Device Catalogue Number1182000777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/17/2023
10/17/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date02/12/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown